Michigan, 2015

Damaging Winds in Michigan, August 14, 2015

August 14, 2015 · NWS DTX · 23 events in 8 counties and zones

Unstable airmass lead to severe thunderstorms producing damaging winds, mainly north of M-59.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Unstable airmass lead to severe thunderstorms producing damaging winds, mainly north of M-59.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 14, 2:52 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 14, 2:52 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 PM EDT FRI AUG 14 2015

.SHORT TERM...THIS EVENING AND TONIGHT

DEWPOINTS RANGING FROM THE MID 60S TO THE MID 70S AND INCREASING
INSOLATION HAVE AIDED STRONG DESTABILIZATION EVIDENT IN RAP
MESOANALYSIS AND 18Z APX SOUNDING OF AROUND 3000 J/KG THIS AFTERNOON
OVER PORTIONS OF CENTRAL LOWER MI. SCATTERED STRONG PULSE
THUNDERSTORMS HAVE DEVELOPED WITH INCREASING MID-LEVEL ASCENT, AND
THIS ACTIVITY WILL GRADUALLY SPREAD FROM NW TO SE INTO THE CWA OVER
THE NEXT SEVERAL HOURS. INCREASINGLY WELL-MIXED BOUNDARY LAYER AND
RESPECTABLE CAPE DENSITY WILL CONTINUE TO SUPPORT AT LEAST A
MARGINAL SEVERE HAIL/WIND THREAT UNTIL STORMS WEAKEN WITH THE ONSET
OF NOCTURNAL COOLING. LACK OF ANY APPRECIABLE SHEAR WILL GREATLY
LIMIT INTENSITY AND COVERAGE OF SEVERE POTENTIAL.

HEIGHT RISES GET UNDERWAY IN EARNEST THIS EVENING AS HIGH AMPLITUDE
RIDGE OVER THE CENTRAL CONUS FOLDS EAST. CAPPING WILL TAKE OVER FROM
WEST TO EAST AFTER ABOUT 03Z. NWP INDICATE LITTLE TO NO CONVECTIVE
POTENTIAL OVERNIGHT PER QPF OUTPUT. HOWEVER, STRONGER COMPACT
SHORTWAVE OVER THE STRAITS AT 19Z THIS AFTN RAISES SOME CONCERN AS
LAPSE RATES WILL REMAIN STEEP THROUGH THE OVERNIGHT PERIOD.
CERTAINLY PLAUSIBLE TO SEE A ROUND OF ELEVATED CONVECTION OVER THE
ONTARIO PENINSULA AND FAR EAST CWA AFTER 06Z AS THIS WAVE PROPAGATES
SOUTH ALONG THE ERN PERIPHERY OF THE BUILDING RIDGE. ATTM, BEST
FORCING LOOKS TO REMAIN MAINLY EAST, BUT POTENTIAL DOES EXIST FOR AN
INTRODUCTION OF POPS FOR THE EASTERN THIRD OF THE CWA OVERNIGHT.

&&

.LONG TERM...SATURDAY THROUGH THURSDAY

A SFC FRONT DROPPING SOUTH THROUGH THE STATE TODAY WILL STALL OVER
EXTREME SOUTHERN MI ON SATURDAY. THOUGH THE FRONT WILL BE LOSING ITS
CHARACTERISTICS AS IT RUNS UP AGAINST RIDGE TO THE SOUTH...A WEAK
SFC TROUGH WILL REMAIN OVER SOUTHERN LOWER MI. A MID LEVEL FEATURE
DROPPING SOUTHEAST OVERNIGHT IS PROGGED TO BE SOUTH OF THE MI BORDER
BY MORNING BUT ANY SPEED/TRACK ADJUSTMENTS. MAY KEEP IT IN PLAY FOR
THE EARLY PART OF THE DAY. THIS COULD OCCUR AS MID LEVEL RIDGE TO
THE WEST FOLDS OVER INTO THE GREAT LAKES THROUGH THE DAY. THIS WOULD
CAUSE FEATURES TO PIVOT OVER SE MI GIVING THEM A LONGER RESIDENCE
TIME. THIS COULD BE A PROBLEM WITH THE AMOUNT OF INSTABILITY WE WILL
HAVE IN PLACE ONCE AGAIN. WITH TEMPS NEAR 90 AND DEWPOINTS VERY
HEALTHY IN THE UPPER 60S...MODELS ARE ADVERTISING SB CAPE VALUES TO
QUICKLY RAMP UP TO 2000+ J/KG. FLOW WILL STILL BE AN ISSUE AS IT IS
TODAY. MODEL SOUNDINGS SHOW WINDS UNDER 20 KNOTS FROM THE SFC UP TO
500MB. THIS WOULD AGAIN CAUSE SLOW MOVING PULSE TYPE CELLS TO
DEVELOP WITH GOOD DOWNDRAFT POTENTIAL...DRYING MIDLEVELS FROM THE
RIDGE FOLDING OVERHEAD...AND LARGE HAIL. BESIDES THE BUILDING
RIDGE...LACK OF SFC FORCING WILL BE ANOTHER POSSIBLE HINDRANCE IN
CONVECTIVE POTENTIAL. AS WE ARE SEEING TODAY THOUGH...ANY LAKE
BREEZE...LINGERING OUTFLOW BOUNDARY...OR DIFFERENTIAL HEATING
BOUNDARY WILL LIKELY BE ENOUGH TO GET A STORM GOING. A FEW STORMS
COULD BE STRONG TO SEVERE STORMS. HEAVY RAIN WILL ALSO BE POSSIBLE
WITH ANY STORM AS PWATS HOVER AROUND 1.5 INCHES. SO WILL KEEP THE
CHANCE POPS GOING FOR LOCATIONS GENERALLY SOUTH OF I69...ENDING IN
THE EVENING WITH THE LOSS OF THE DIURNAL CYCLE.

SUNDAY WILL BE ANOTHER WARM DAY...LIKELY THE WARMEST OF THE WEEKEND.
WITH THE MID LEVEL RIDGE AXIS RIGHT OVER THE STATE...500MB HEIGHTS
INCREASING TO AROUND 591DAM...WESTERLY WAA REGIME AND MOSTLY SUNNY
SKIES WILL ALLOW TEMPS TO MAKE A RUN INTO THE LOW 90S FOR MANY
LOCATIONS. THE NEXT COLD FRONT WILL SLOWLY WORK INTO THE NORTHERN
GREAT LAKES SUNDAY NIGHT...POSSIBLY REACHING NORTHERN HURON BY
MONDAY MORNING.

A FAIRLY ACTIVE EXTENDED PERIOD IS IN STORE FOR NEXT WEEK. RAIN
SHOWERS AND THUNDERSTORMS ARE FORECASTED TO CONTINUE TUESDAY AS A
WARM FRONT ADVANCES OVER THE GREAT LAKES REGION. THE COLD FRONT WILL
THEN PUSH THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING.
AT THIS TIME MODEL AGREEMENT IS QUITE LOW ON THE TRACK AND INTENSITY
OF THIS SYSTEM AND THEREFORE IT IS QUITE DIFFICULT TO PIN DOWN THE
AREA AND TIME FOR THE BEST CHANCE OF PRECIPITATION. FOR NOW ONLY PUT
CHANCE POPS IN THE FORECAST /30 TO 40 PERCENT/. BEYOND THURSDAY...A
LOT DEPENDS ON HOW THE SYSTEM MID WEEK DEVELOPS. UNTIL WE CAN GET A
BETTER HANDLE ON THE SYSTEM WILL BE GOING WITH A MOSTLY DRY FORECAST
FOR THURSDAY NIGHT AND FRIDAY. DAYTIME HIGH TEMPERATURES WILL REMAIN
IN THE MID TO UPPER 80S WITH NIGHTTIME LOWS DROPPING INTO THE MID TO
UPPER 60S.

&&

.MARINE...

A COLD FRONT OVER THE NORTHERN GREAT LAKES WILL SETTLE OVER THE
SOUTHERN GREAT LAKES BY SATURDAY MORNING. THIS WILL PROVIDE A CHANCE
FOR THUNDERSTORMS THROUGH THE REST OF THIS EVENING ACROSS ALL WATERS
AND ON SATURDAY ACROSS THE SOUTHERN GREAT LAKES AS THE WEAKENING
FRONT STALLS. ON SUNDAY...SOUTHWEST WINDS WILL USHER IN A WARMER AND
MORE STABLE AIRMASS WHICH WILL LEAD TO GREATER STABILITY OVER THE
WATERS AND LOW WAVE HEIGHTS INTO THE START OF NEXT WEEK. THE NEXT
COLD FRONT IS NOT EXPECTED UNTIL LATE MONDAY INTO TUESDAY.

&&

.AVIATION...ISSUED 105 PM EDT FRI AUG 14 2015

SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED TO COMMENCE OVER
CENTRAL LOWER MICHIGAN IN THE NEXT 1-2 HOURS. THEY WILL SPREAD
SOUTHEAST AFTER INITIATION LIKELY AFFECTING ALL THE AIRFIELDS IN
SOME MANNER BEFORE DISSIPATING INVOF THE DETROIT METRO AREA NEAR
SUNSET. IN THE MEANTIME, WSW WIND AROUND 10KTS WILL PERSIST WITH SCT-
BKN LOW VFR. GRADIENT WILL EASE OVERNIGHT AS WINDS BACK TO A MORE S
DIRECTION. MVFR VARIETY FOG POSSIBLE TOWARD SUNRISE CONDITIONAL ON
MOISTURE DEPOSITED BY STORMS THIS AFTN.

FOR DTW...TSTORMS MAY BEGIN TO WEAKEN OR DISSIPATE AS THEY APPROACH
THE METRO AREA. NONETHELESS...FORCING AND REMNANT INSTABILITY SHOULD
BE SUFFICIENT FOR TSTORMS TO IMPACT THE AIRSPACE. OUTSIDE OF
CONVECTION, CIGS HAVE EXHIBITED A LOT OF VARIABILITY. EXPECT
PRIMARILY AOA 6KFT WITH THE POTENTIAL FOR LOW VFR CU TO DEVELOP
BENEATH THE THINNING MID-LEVEL CLOUD DECK OVER THE NEXT COUPLE OF
HOURS.

//DTW THRESHOLD PROBABILITIES...

* HIGH CONFIDENCE THAT TSTORMS WILL IMPACT KDTW AIRSPACE MAINLY 20-
  23Z.

* LOW FOR CEILINGS AOB 5KFT

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

SHORT TERM...JVC
LONG TERM....DRK/RK
MARINE.......DRK
AVIATION.....JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 14, 3:09 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
409 PM EDT FRI AUG 14 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
409 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE LATE AFTERNOON
AND EVENING AS A SLOW MOVING FRONT ENTERS THE REGION. THE
STRONGEST ACTIVITY WILL APPROACH SEVERE LIMITS WITH DAMAGING WIND
GUSTS TO 60 MPH...LARGE HAIL POSSIBLY OVER AN INCH IN
DIAMETER...AND LOCALLY HEAVY RAINFALL. MOTION WILL BE NORTHWEST
TO SOUTHEAST AT 25 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS
THE FRONT TODAY STALLS NEARBY DURING SATURDAY.

WARM AND HUMID CONDITIONS WILL OCCUR SUNDAY INTO MONDAY BEFORE THE
NEXT COLD FRONT ARRIVES LATER MONDAY INTO TUESDAY. HEAT INDEX
VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE SUNDAY AFTERNOON
FOLLOWED BY A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
409 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS STORMS ARE POSSIBLE DURING THE AFTERNOON
OVER ALL MARINE AREAS AS A FRONT MOVES SLOWLY THROUGH THE REGION.
THE STRONGEST ACTIVITY WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF
45 KNOTS AND LARGE HAIL. MOTION WILL BE NORTHWEST TO SOUTHEAST AT
20 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON AND EVENING AS
THE FRONT TODAY STALLS NEARBY DURING SATURDAY.

THE NEXT COLD FRONT IS SET TO ARRIVE LATER MONDAY INTO TUESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DRK

In the hours before

Special weather statement, Aug 14, 3:27 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT FRI AUG 14 2015

MIZ049-054-142145-
TUSCOLA MI-HURON MI-
427 PM EDT FRI AUG 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HURON AND
NORTHWESTERN TUSCOLA COUNTIES UNTIL 545 PM EDT...

AT 426 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHWEST OF SEBEWAING...MOVING SOUTH AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARO...SEBEWAING...REESE...AKRON...FAIRGROVE...UNIONVILLE...
QUANICASSEE...ELLINGTON...GILFORD...WISNER...COLWOOD...BACH...
COLLING...BAY PARK AND BAY PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR SAGINAW BAY...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT
ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4385 8335 4346 8325 4345 8369 4359 8369
      4371 8354 4370 8349 4381 8341 4382 8344
      4381 8346 4383 8345 4381 8340 4384 8343
      4383 8339 4385 8340 4385 8343 4384 8344
      4386 8345
TIME...MOT...LOC 2026Z 002DEG 13KT 4381 8356

WAG
Local storm report, Aug 14, 3:31 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT FRI AUG 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     8 ESE AU GRES           44.02N 83.54W
08/14/2015  M49.00 MPH       LHZ421             MI   C-MAN STATION

&&

RKULIK
Special weather statement, Aug 14, 3:35 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
435 PM EDT FRI AUG 14 2015

MIZ048-142230-
BAY-
435 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT BAY COUNTY...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS NEAR AUBURN. THE STORM WAS
NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...BAY CITY...AUBURN...PINCONNING...KAWKAWLIN...ESSEXVILLE...
BENTLEY...LINWOOD...MUNGER...MOUNT FOREST...BAY CITY STATE RECREATION
AREA...CRUMP AND WILLARD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4391 8404 4391 8391 4381 8392 4377 8396
      4371 8394 4367 8391 4363 8376 4363 8375
      4360 8370 4348 8370 4348 8382 4352 8382
      4355 8405 4357 8405 4357 8417 4400 8416
      4400 8405
TIME...MOT...LOC 2035Z 003DEG 3KT 4366 8409

JVC
Special weather statement, Aug 14, 4:00 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
500 PM EDT FRI AUG 14 2015

MIZ048-142300-
BAY-
500 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT BAY COUNTY...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS OVER BENTLEY...OR 8 MILES
NORTHWEST OF PINCONNING...MOVING SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MIDLAND...BAY CITY...AUBURN...PINCONNING...KAWKAWLIN...ESSEXVILLE...
BENTLEY...LINWOOD...MUNGER...MOUNT FOREST...BAY CITY STATE RECREATION
AREA...CRUMP AND WILLARD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4399 8405 4391 8404 4391 8391 4381 8392
      4377 8394 4377 8396 4371 8394 4367 8391
      4360 8371 4348 8370 4348 8382 4352 8382
      4352 8405 4357 8405 4357 8417 4400 8416
TIME...MOT...LOC 2100Z 306DEG 8KT 4392 8411

JVC
Special weather statement, Aug 14, 4:08 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
508 PM EDT FRI AUG 14 2015

MIZ054-142315-
TUSCOLA-
508 PM EDT FRI AUG 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TUSCOLA COUNTY...

AT 507 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM GAGETOWN TO NEAR UNIONVILLE...AND MOVING SOUTH AT 5
MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  GAGETOWN AROUND 530 PM EDT.
  CASS CITY AROUND 555 PM EDT.
  AKRON AROUND 615 PM EDT.
  FAIRGROVE AROUND 645 PM EDT.
  CARO AROUND 705 PM EDT.
  KINGSTON AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WATROUSVILLE...EAST
DAYTON...RICHVILLE...COLWOOD...ELLINGTON...GILFORD...WILMOT...
FOSTORIA...WISNER AND DEFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4372 8352 4370 8352 4369 8347 4367 8346
      4367 8319 4361 8311 4333 8310 4332 8335
      4324 8336 4323 8346 4322 8346 4322 8369
      4359 8370 4359 8367 4362 8362
TIME...MOT...LOC 2107Z 349DEG 6KT 4368 8327 4368 8350

JVC

The radar

The NCL Michigan radar (KAPX), 125 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bay

When
August 14, 4:11 PM EST
Where
Bay County, 2.49 mi E of Nine Mile
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.900, -84.020

Trees reported blown down.

Thunderstorm Wind, Bay

When
August 14, 4:32 PM EST
Where
Bay County, 0.5 mi E of Bangor Township
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.670, -83.910

A large tree was reported down.

Thunderstorm Wind, Bay

When
August 14, 4:48 PM EST
Where
Bay County, 0.85 mi SW of Bay City
Measured
54 kt (62 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.590, -83.890

Trees and powerlines reported down.

Thunderstorm Wind, Tuscola

When
August 14, 4:50 PM EST
Where
Tuscola County, 1.5 mi W of Akron
Measured
54 kt (62 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.570, -83.550

Numerous trees and power lines reported down.

Thunderstorm Wind, Tuscola

When
August 14, 5:04 PM EST
Where
Tuscola County, 3.31 mi ENE of Vassar
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.390, -83.520

Medium size tree branch reported down at camp.

Thunderstorm Wind, Saginaw

When
August 14, 5:07 PM EST
Where
Saginaw County, 3.77 mi NNE of Shields
Measured
54 kt (62 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.470, -84.020

Trees reported blown down on mobile home, as well as carport.

Thunderstorm Wind, Tuscola

When
August 14, 5:09 PM EST
Where
Tuscola County, Vassar
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.370, -83.580

Power lines reported down.

Thunderstorm Wind, Saginaw

When
August 14, 5:17 PM EST
Where
Saginaw County, 1.66 mi ENE of Buena Vista
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.410, -83.790

Power lines reported down.

Thunderstorm Wind, Genesee

When
August 14, 5:40 PM EST
Where
Genesee County, 1.01 mi W of Thetford Center
Measured
54 kt (62 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.180, -83.640

Trees reported down.

Thunderstorm Wind, Genesee

When
August 14, 5:43 PM EST
Where
Genesee County, 0.69 mi N of Mt Morris
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.130, -83.680

Trees and powerlines reported down.

Thunderstorm Wind, Genesee

When
August 14, 5:50 PM EST
Where
Genesee County, 1.01 mi W of Mt Morris
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.120, -83.700

Numerous trees reported down.

Thunderstorm Wind, Genesee

When
August 14, 5:55 PM EST
Where
Genesee County, 0.86 mi SE of Genesee Duford Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.110, -83.620

Numerous trees reported down.

Thunderstorm Wind, Genesee

When
August 14, 5:57 PM EST
Where
Genesee County, Flint
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.030, -83.680

Power lines reported down.

Thunderstorm Wind, Genesee

When
August 14, 6:00 PM EST
Where
Genesee County, 1.47 mi SSE of Flint
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.010, -83.670

Multiple 6 to 8 inch diameter tree limbs reported down.

Thunderstorm Wind, Genesee

When
August 14, 6:03 PM EST
Where
Genesee County, 1.47 mi SSE of Belsay
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.000, -83.620

Numerous trees reported down.

Thunderstorm Wind, Oakland

When
August 14, 6:20 PM EST
Where
Oakland County, 1.38 mi S of Perry Lake Hgts
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.810, -83.400

Multiple trees blown down.

Thunderstorm Wind, Oakland

When
August 14, 6:25 PM EST
Where
Oakland County, 2.63 mi WSW of Lake Orion
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.770, -83.280

A pine tree snapped.

Thunderstorm Wind, Oakland

When
August 14, 6:29 PM EST
Where
Oakland County, 1.67 mi WSW of Bunny Run
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.760, -83.250

Four to six inch diameter tree limbs reported down.

Thunderstorm Wind, Macomb

When
August 14, 7:05 PM EST
Where
Macomb County, 0.69 mi N of Fraser
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.530, -82.970

A 4 inch tree limb was reported down.

Thunderstorm Wind, Macomb

When
August 14, 7:05 PM EST
Where
Macomb County, 0.86 mi NE of Chesterfield
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.680, -82.820

A large tree was reported down.

Thunderstorm Wind, St. Clair

When
August 14, 7:30 PM EST
Where
St. Clair County, Algonac
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.620, -82.530

A 2 foot diameter tree was reported down.

Thunderstorm Wind, St. Clair

When
August 14, 7:30 PM EST
Where
St. Clair County, 0.51 mi W of Algonac
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.620, -82.540

Four inch diameter trees limbs reported down.

Thunderstorm Wind, Lenawee

When
August 14, 9:15 PM EST
Where
Lenawee County, 0.51 mi W of Adrian
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
41.900, -84.040

A few trees and wires reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598189, 598190, 598194, 598195, 598196, 598193, 598198, 598202, 598199, 598200, 598213, 598214, 598201, 598206, 598215, 598205, 598207, 598208, 598203, 598210, 598188, 598204, 598212.